i was on birth control a year ago and i have recently got back on it because my doctor said i have endometrisos and it would stop me from having a period so the endometrisos would not grow but i have been on my period for a month and it is a heavy flow. what is wrong? and i am 17 if that helps
Welcome to ehealthforum,
Sometimes you can have irregular bleeding or persistent bleeding when you get re-started on hormonal birth control. Prolonged bleeding that you describe is not normal. You should consider visiting your doctor/gynecologist for further evaluation to look for causes like hormonal imbalances, thyroid abnormalities, endometrial problems, uterine polyps/fibroid, anemia, bleeding disorders etc. You should consider reporting to your symptoms to your treating doctor/gynecologist for further evaluation to look for the underlying cause for the abnormal and prolonged vaginal bleeding that you describe. You can also consider taking second opinion from another gynecologist (if required). Further treatment measures as appropriate (based on examination and investigations results) would be started to help you control the bleeding and regulate your periods. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Take adequate rest. Drink plenty of water. Maintain healthy diet.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.